What causes finger numbness with inability to straighten it?
User rating for this question
My finger fell asleep and I sort of tried to straighten it out because it was crooked and now it feels sort of funny, like a nerve problem. how long should I wait before seeing someone?
Posted Wed, 26 Mar 2014 in General Health
Answered by Dr. Grzegorz Stanko 28 minutes later
Brief Answer: Please do not wait with it. Detailed Answer: Hello! Thank you for the query. Such symptom can appear due to medicines you take (especially Geodon and Depakote). It can be a sign of extrapyramidal syndrome which can be life threatening. Ions deficiency like Calcium can also give such symptoms. As Geodon can be quite XXXXXXX I suggest you to do not wait any longer and consult your psychiatrist right away. Hope this will help. Feel free to ask further questions. Regards.
Follow-up: What causes finger numbness with inability to straighten it? 48 minutes later
I think extrapyrimidal symptoms like permanent side effects from the drugs would have happened already... I think it's much more likely to be carpal tunnel esque... but thank you.
Answered by Dr. Grzegorz Stanko 6 minutes later
Brief Answer: . Detailed Answer: Carpal tunnel syndrome does not affect onr finger only. It causrs first 3 fingers tingling, pain and numbness. The muscles around index finger can become smaller. The pain is much more intense in the night. So it really does not sound like yours description. Side effects can appear after some time, not right after therapy start. You may also have tendon inflammation what can cause finger blockage. Regards.
Follow-up: What causes finger numbness with inability to straighten it? 7 minutes later
You may have nailed it. I consulted with a nurse I actually know in person. She agrees with you. I e-mailed my psychiatrist. Thank you so much! --Sam
Answered by Dr. Grzegorz Stanko 15 minutes later
Brief Answer: . Detailed Answer: You are welcome. Hope you will get well soon. Regards..
Follow-up: What causes finger numbness with inability to straighten it? 17 minutes later
Answered by Dr. Grzegorz Stanko 8 minutes later
Brief Answer: . Detailed Answer: Well, the prognosis is good. In most cases medicine change or dosage change is enough to stop symptoms. However you should be monitored by your doctor. Your symptoms are mild so the chances that you will be fine are also high. Regards.